Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 5, NWS Tulsa, OK

June 23, 202110 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jun 23, 2021, 2:24 PM CDT for 10 counties in Oklahoma. It took effect at Jun 24, 2021, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2021, 2:24 PM CDT (19:24 UTC)
In effect from
Jun 24, 2021, 1:00 PM CDT
Expired
Jun 24, 2021, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WWUS74 KTSA 231924
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
224 PM CDT Wed Jun 23 2021

ARZ019-020-029-OKZ054>056-059>061-066-067-070-240330-
/O.NEW.KTSA.HT.Y.0005.210624T1800Z-210625T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee-
Tulsa-Rogers-Okmulgee-Wagoner-Muskogee-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, 
Okmulgee, Wagoner, and Muskogee
224 PM CDT Wed Jun 23 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest and west central Arkansas.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 9 1 1.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
5 follow-up statements
916 
WWUS74 KTSA 240245
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
945 PM CDT Wed Jun 23 2021

ARZ019-020-029-OKZ054>056-059>061-066-067-070-241045-
/O.CON.KTSA.HT.Y.0005.210624T1800Z-210625T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee-
Tulsa-Rogers-Okmulgee-Wagoner-Muskogee-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, 
Okmulgee, Wagoner, and Muskogee
945 PM CDT Wed Jun 23 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY...

* WHAT...Heat index values from 105 to 107 degrees.

* WHERE...Portions of east central and northeast Oklahoma, and 
  west central Arkansas.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the Occupational Safety and Health Administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 9 1 1.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.

For more information from the National Weather Service visit
https://weather.gov/tsa
691 
WWUS74 KTSA 240837
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
337 AM CDT Thu Jun 24 2021

ARZ019-020-029-OKZ054>056-059>061-066-067-070-242100-
/O.CON.KTSA.HT.Y.0005.210624T1800Z-210625T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee-
Tulsa-Rogers-Okmulgee-Wagoner-Muskogee-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, 
Okmulgee, Wagoner, and Muskogee
337 AM CDT Thu Jun 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 108 degrees.

* WHERE...Portions of east central and northeast Oklahoma, and 
  west central Arkansas.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
389 
WWUS74 KTSA 241847
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
147 PM CDT Thu Jun 24 2021

OKZ057-062-250000-
/O.EXA.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/
Craig-Mayes-
Including the cities of Vinita and Pryor
147 PM CDT Thu Jun 24 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values near 105 degrees.

* WHERE...Craig and Mayes Counties.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ054>056-059>061-066-067-070-250000-
/O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee-
Tulsa-Rogers-Okmulgee-Wagoner-Muskogee-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, 
Okmulgee, Wagoner, and Muskogee
147 PM CDT Thu Jun 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 109 degrees.

* WHERE...Portions of east central and northeast Oklahoma, and 
  west central Arkansas.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
189 
WWUS74 KTSA 241926
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
226 PM CDT Thu Jun 24 2021

OKZ054>057-059>062-067-250330-
/O.NEW.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/
/O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, and Wagoner
226 PM CDT Thu Jun 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 108 will be possible both this 
  afternoon and tomorrow afternoon. 

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Mayes and Wagoner Counties.

* WHEN...The Heat Advisory for today will expire at 7PM this
  evening while the Heat Advisory for tomorrow is valid from noon
  to 8PM.
  

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

* ADDITIONAL DETAILS... Temperatures are not expected to provide
  much relief tonight with lows ranging from the mid 70s to 80
  across northeast Oklahoma. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ066-070-250000-
/O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/
Crawford-Franklin-Sebastian-Okmulgee-Muskogee-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Okmulgee, and Muskogee
226 PM CDT Thu Jun 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 109 degrees.

* WHERE...Portions of east central and northeast Oklahoma, and 
  west central Arkansas.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

* ADDITIONAL DETAILS...Temperatures are not expected to provide
  much relief tonight with lows ranging from the mid 70s to 80
  across northeast Oklahoma. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
394 
WWUS74 KTSA 250004
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
704 PM CDT Thu Jun 24 2021

OKZ054>057-059>062-067-251000-
/O.EXP.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/
/O.CON.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, and Wagoner
704 PM CDT Thu Jun 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Mayes and Wagoner Counties.

* WHEN...The Heat Advisory for Friday is valid from noon until  
  8 PM.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ066-070-250115-
/O.EXP.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/
Crawford-Franklin-Sebastian-Okmulgee-Muskogee-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Okmulgee, and Muskogee
704 PM CDT Thu Jun 24 2021

...HEAT ADVISORY HAS EXPIRED...

Heat index values are slowly falling as sunset approaches.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 23, 2:21 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 23, 2:21 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
221 PM CDT Wed Jun 23 2021

.DISCUSSION...
Mid-level heights are expected to rise slowly into
Thursday.  This should keep precip chances below
mentionable levels into Thursday night.

Low-level moisture is increasing from west to east
across the forecast area is it advects in from the
south and the axis shifts east.  The GFS could be
a little high on dew points tomorrow given the limited
rain over the past 7 days, but NBM dew points are not
that much lower.  So heat index values will jump
tomorrow with values ranging from 95F to possibly as
high as 110F in a small area in northeast Oklahoma where
the dew points should be the highest.  We will issue a
heat advisory for parts of the river valley of
west-central Arkansas and parts of northeast Oklahoma.

Some thunderstorm activity could get close to parts of
far northeast Oklahoma late Thursday night, but the chances
look low at the moment.

On Friday, broad mid-level troughing is approaching from the
west while a cold front sags toward the area from the north.
Thunderstorms are possible in far northeast Oklahoma late Friday.
Scattered thunderstorms will spread slowly southeast across
northeast Oklahoma and into northwest Arkansas by later Friday
night. The south edge of some faster flow aloft will brush the
area Friday evening and night.  This will support the chance of
a severe storm or two.

The front will slowly cross the area on Saturday and Sunday,
with thunderstorms.  High precipitable water values suggest
fairly good coverage of 1 to 2 inches of rain is likely, with
a few amounts near 4 inches possible.

The front will stall in northeast Texas late Sunday, with the
weakening frontal zone in the vicinity through early next week.
This will keep some precipitation chances in the forecast
early next week...especially in the south.  The combination
of clouds and the broad trough aloft remaining in the area will
push out the hotter air.  A heat advisory may be needed for
parts of the area on Friday.  After that a number of days
lower temperatures are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  97  80  96 /  10  10  10  10
FSM   73  95  77  96 /  10  10   0   0
MLC   76  93  76  93 /  10  10   0   0
BVO   76  96  78  96 /  10  10  20  20
FYV   71  93  73  93 /  10  10  10  10
BYV   71  93  75  93 /  10  10  10  10
MKO   75  93  76  93 /  10  10   0   0
MIO   75  94  77  94 /  10  10  10  20
F10   76  93  77  93 /  10  10   0   0
HHW   75  93  76  93 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 7 PM CDT Thursday for OKZ054>056-
     059>061-066-067-070.

AR...Heat Advisory from 1 PM to 7 PM CDT Thursday for ARZ019-020-029.

&&

SHORT TERM...21
LONG TERM....08
Hazardous weather outlook, Jun 23, 1:15 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
115 PM CDT Wed Jun 23 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
115 PM CDT Wed Jun 23 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

DANGEROUS HEAT.
	RISK...Limited.
    AREA... West of US Highway 75.
    ONSET... This Afternoon.

DISCUSSION...
Dew points are continuing to steadily increase from west to east
across the area. Asa temperatures continue to climb, this will
allow for heat indices to range from thew mid 90s to near 100.
Little relief arrives this evening as high dew points will
allow for muggy conditions to persist.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY THROUGH MONDAY...Severe Thunderstorm Potential...Heavy
Rain Potential.
TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Hot and humid conditions will intensify Thursday and Friday
with afternoon heat index values of 100 to 110 degrees being
common. Thunderstorm chances will increase across northeast
Oklahoma late Friday afternoon and evening with shower and storms
more widespread Saturday and Sunday. Conditions will be favorable
for locally heavy rainfall both Saturday and Sunday with the
heaviest rains gradually focusing southward with time. Cooler
temperatures and daily thunderstorm chances are forecast through
the first half of next week.

weather.gov/tulsa contains additional information.

Snider

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.